News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: brown/black discharge with pain after being treated for PID


 Sarri - Tue Nov 10, 2009 4:21 pm

Hello.
Month ago I had to rush to emergency room because I had a serious pain in my pelvis and I was bleeding. The bleeding started after having sex with my boyfriend. I was diagnosed with Pelvic Inflammatory disease. I got testes for every kind of std there is. And everything came out back negative. So I got PID from outgrowth of normal bacteria. I was told that this could be caused by rough sex in my case. Now to explain that: My boyfriend is very large and I am rather small and we have a very wild sex to a point when it actually hurts. So I was told to take it easy, have shorter calmer sex. I also got treated for the PID by two kinds of antibiotics ( doxycycline and metronidazole). Since then every time I had sexual intercourse with my boyfriend we took it easy and I had no pain, no after bleeding. I do get yeast infection every time we have sex. He has eczema on his scrotum. I just treat it with over the counter medication. But now to get to the problem. This weekend, on saturday we had sexual intercourse 3 times. The third time was a bit rougher but nothing crazy. On sunday we had a pretty rough sex. At the end I started feeling pain again. Today I saw that I have brown/black discharge. Even when I had PID I never had brown/black discharge. This is something totally new to me. And of course because of my past medical problems I am literally freaking out right now. I know how dangerous PID is for a female and that it can cause fertility if untreated for some time. I really wish to have a baby some day and I don't know if I should rush to a hospital or if its something less serious. So if you could please give me any kind of information to problem, I would be very thankful.

Thank you very much
 Debbie Miller, RN - Sun Nov 29, 2009 1:35 am

User avatar Hello,
You should not worry about the dark blood since that almost always indicates old blood which is just now released, but perhaps was present inside for a while. The darker color is just normal for blood after a time.

I think you are on the right track with treatment and taking it easy with the rough stuff. Without any serious sexually transmitted infections, this episode of PID alone is not likely to do long-term harm.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here